I'm a 36 year old male with no history of health problems. The recurring diagnosis I keep being given is prostatitis and given multiple rounds of antibiotics/naproxen. No infection was ever confirmed (urinalysis or bloodwork). Last November I started noticing extra "dribbling" after urination. I didn't think much of it. In addition to that, I started noticing random spasms in the area between my scrotum and rectum. I did not visit a doctor at this time.
In February, we had a large snowfall and while I don't recall a specific instance, I remember my lower abdomen muscles burning a lot while shoveling the heavy snow (multiple feet). 2 days after this I was scheduled to have sperm analyzed. We had been trying to conceive our second child for a year and that was the next step in figuring out what was going on. That day I started to get a pain in the area between my scrotum and rectum. The pain continued for 4 days and I made an appointment with my family doctor. He did a prostate exam, said everything was normal and gave me Cipro for a suspected infection. Got a reaction to Cipro, so I was given Augmentin.
The groin pain started to come back and a week later when I was in unbearable pain I went to the ER. A prostate exam revealed a boggy prostate and I was given Doxycycline and Naproxen. The Naproxen immediately helped the pain. I followed up with a PA at the urologist 4 days later, No prostate exam, but they put me on Bactrim and continued the Naproxen for 21 days. Sperm tests showed not-optimum morphology. Further sperm analysis was to wait until after my treatment. After 14 days, I had a reaction to the bactrim. I was told to just stop taking everything. During all of this, when the pain was bad, my inner right thigh would feel a burning all the way down to my right toe. I was referred to a Neurosurgeon for testing. I also started to get tremors of varying degrees throughout my body. Most noticable when sleeping on my back.
The neurosurgeon said I had hyperreflexivity and ankle clonus. Lumbar MRI showed slight disc herniation but not impinging on the cord. Thorassic MRI shows a sac of spinal fluid around my spine but every doctor who has looked at it say it's "unremarkable". Neurosurgeon gave me a steroid which didn't help the groin pain but helped the leg cramping/burning. Nerve conduction tests were normal. Referred to a neurologist. Groin pain continued. I wanted a 2nd opinion so I saw a new family doctor. Again diagnosed with prostatitis but no infection was confirmed. Was given a 30 day course of doxycycline and naproxen which I finished. Somewhere in this time period the groin pain started to subside. After the 30 days, re-examination by the doctor revealed tender abdomen (and pain!) and pain in the inguinal area. Ruled as a "sports hernia".
We found out that my wife was 4 weeks pregnant at this point! While I had the groin pain, I still had urination dribbling but no groin spasms. When the pain left, the spasms returned. Saw a neurologist who felt the tremors. Cervical MRI and Brain MRI normal. Multiple blood tests with "normal" results. She said my exam was consistent with spinal injury.
I've had dark circles under my eyes since Feb. In May I started noticing that my voice got hoarse much quicker than it should. As a singer, I am aware of how my voice should "react". Tremors are not as bad as they were but still present today. Physical exertion seems to make the tremors worse (after the activity). My leg muscles/tendons in both legs seem extra sore/tired than they should be. I wasn't running, I was lifting while working around the house.
3 weeks ago returned to the doctor, boggy prostate. More doxy and naproxen. I have SSEP testing scheduled this week. I went to an ENT on my own who saw redness in my throat and gave me Nexium thinking it may be reflux.
I am frustrated, have no answers and waiting a lot. Can you help?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?